Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 11, 2001, 1:36 PM PDT for Tehama County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 1:36 PM PDT (20:36 UTC)
- Expired
- Apr 11, 2001, 2:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tehama County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 112037 SVRSAC CAC103-112115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 136 PM PDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TEHAMA COUNTY IN CALIFORNIA * VALID UNTIL 215 PM PDT * AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF RED BLUFF...MOVING SOUTH AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... RED BLUFF PAYNES CREEK LOS MOLINOS CORNING THIS STORM WILL LIKELY CONTAIN LARGE HAIL. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4029 12238 3984 12226 4006 12164 4039 12199
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:40 AM PDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 11, 10:40 AM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1040 AM PDT WED APR 11 2001 ...SOME UPDATES TO MORNING FORECAST... STRONG VORT NOW SLIDING SOUTHWARD ACROSS NORCAL. THERE WILL BE MUCH MORE CLOUDINESS AND PRECIP EAST OF THIS VORT...WITH STRONG SUBSIDENCE BEHIND AND WEST OF IT. THUS SIGNIFICANT DIFFERENCES WILL EXIST IN WEATHER FROM COASTAL MOUNTAINS TO EAST FOOTHILLS/SIERRA. WILL UPDATE TO BEEF UP SNOW WORDING ACROSS THE SIERRA...BASED ON CURRENT RADAR COVERAGE INCREASE AND SURFACE REPORTS FROM BOREAL. BLUE CANYON HAS BEEN PICKING UP NEAR 0.10" PRECIP PER HR WITH 1/4 VIS AND SNOW. AS THE VORT CONTINUES TO APPROACH...EXPECT ACTIVITY TO INCREASE WITH SNOWFALL RATES NEAR 1 INCH/HR BEFORE CUTTING OFF NEAR 00Z FROM NORTH TO SOUTH. WILL LEAVE ORIGINAL 2-5 INCH ACCUMULATIONS...BUT MENTION LOCALLY HIGHER AMOUNTS NEAR THE HIGHER SKI AREAS TOWARDS THE CREST. SECONDLY...GOOD SUBSIDENCE SHOWING UP ON SATELLITE LOOPS ACROSS NW CA MOVING SE. COORD W/ WFO EUREKA AND INCREASED DRYING TREND FOR BORDERING NORTHERN MOUNTAINS. ALSO LOWERED POPS AND DECREASED CLOUD WORDING FOR MUCH OF THE VALLEY AREAS FROM SAC ON NORTHWARD...PER SATE$LLITE TRENDS. NOTICED WINDS HAVE PICKED UP A BIT ACROSS THE CNTRL SAC VLY AND WILL ADJUST ACCORDINGLY. .STO...NONE BASIL
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.